Suggest treatment for celiac disease

default
Posted on Mon, 9 Feb 2015 in Eating Disorders
Question: I was talking Pristiq 50 mg for about 2years and find out it has wheat and I have Celiac Disease, need to get of ASAP trying to go back to Effexor that I use to take years ago
I'm not sure how to do it, my doctor says to keep taking Pristiq for 2 weeks together with 37.5 of Effexor for two weeks and then start with 75 Effexor and stop the Pristiq but don't feel confident doing this combination, for some reason think it would be worst
Someone can help me



doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Cross titration needed

Detailed Answer:
Hello,
Thanks for using healthcaremagic.

I read your query and understand that you are worried about taking two medications at same time. I must assure you that it is completely safe and there is nothing to worry.

When somebody is doing ok with medication and we need to shift to another mediation most commonly we use the method of cross titration in which new drug dose goes up and the existing medication dosage comes down.
Your doctor is right in saying that take first two weeks effexor 37.5 mg and than increase its dose and decrease dose of Pristiq at the end of two weeks.

On similar lines I like to recommend following strategy
In the first week take
Pristiq 50 mg and effexor 37.5 mg

Second week

Pristiq 50 mg and Effexor 75 mg

Third week

Pristiq 25 mg and Effexor 112.5 mg (37.5*3)

Fourth week

Effexor 150 mg

In this way you will avoid withdrawal symptoms of Pristiq as they are slightly troublesome for some patients. The other benefit is that Effexor will be having enough time to start working before Pristiq is removed. The other benefit is side effects as they are less likely to occur when we increase the dose as recommended.

I like to emphasize here that all this should be done under guidance of you treating doctor.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Ashok Kumar 10 hours later
Dr XXXXXXX thank you for your answer,

I have a doubt I had read that Pristiq can't be cut in half.
So I will be in Pristiq 50 mg and 37.5 of Effexor for two weeks that is what concerns me, that is more than I am taking now
Do you think that I could skip the Pristiq every other day? I Am so concern how to get ride of this medicine I am the CEO of a company and want to have as little as as possible side effects

Thank you again XXXXXXX
doctor
Answered by Dr. Ashok Kumar 2 hours later
Brief Answer:
Taking alternate day is other option

Detailed Answer:
Dear XXXXXXX
Thanks for reverting back to me.

I seen your attached file and understand your position.

Pristiq comes scored in my country and that can be cut in half but as I can see over the internet in USA it is not scored.
Still it can be breaked as there is no harm in doing that. I am of this opinion as in different countries same molecule is available scored.

Taking alternate day is option but with that it is not possible to overcome all discontinuation symptoms associated with pristiq as half life of pristiq is just 10-12 hours.

So in my view breaking the tablet is better option in compare to taking tablet every other day.

Thanks and regards
Dr Ashok XXXXXXX

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3151 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

Get personalised answers from verified doctor in minutes across 80+ specialties

132 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2